Correction to first question - pain meds make me feel sick?

This is a correction to my first question. I didn't really have a tummy tuck and breast lift, I had a dermatolipectomy and BL on 6/28. I never had children, am 61. My dr is board certified and recommended this. Narcotics make me sick/loopy. Is extra strength Tylenol the best thing I can take for pain? I thought this would be easier without the muscle repair, but NOT. Thank you.
Previous question here.

Doctor Answers 6

Preventing Nausea During and After Mommy Makeover Surgery

Preventing #nausea begins during #surgery with a good #anesthesiologist who uses the ideal combination of medications before during and after.  Also, restricting the use of #narcotics as much as possible can help as well. I prefer prescribing #Exparel to my patients post-op for 3 days which will also aid in pain #relief. 

Orange County Plastic Surgeon
5.0 out of 5 stars 94 reviews

Mommy Makeover /Breast Augmentation/Breast Implants/Anatomic Gummy Bear Implants/Tummy Tuck/Liposuction/BBL

I appreciate your question. I would recommend that you discuss this question with your surgeon as every surgeon has their own respective post op protocol for their patients.  Your surgeon is your best resource as he/she is mot familiar with your medical history and how you are healing at this time. The best way to assess and give true advice would be an in-person exam. Please see a board-certified plastic surgeon that specializes in aesthetic and restorative plastic surgery. Best of luck! Dr. Schwartz Board Certified Plastic Surgeon Director-Beverly Hills Breast and Body Institute #RealSelf100Surgeon

Correction to first question - pain meds make me feel sick?

Sorry but yu really need to be followed in person to find a pain method that works for you. Good Luck.

Dermatolipectomy and breast lift - sick on pain meds

Thank you for your question about your dermatolipectomy and breast lift recovery.

  • You need to follow your surgeon's guidance -
  • But my approach is to give all patients a scopalamine patch for the nausea x 3 days.
  • But also to have them take Tylenol and Advil, alternating every 4 hours - before any narcotic
  • Research shows that this is usually as effective as the narcotics.
  • Severe pain is unusual after your procedures - you should be checked in person as well.
Always see a Board Certified Plastic Surgeon.
Best wishes. Elizabeth Morgan MD PHD FACS

Pain medication

This surgery can still be very painful even without the muscle repair. I would recommend talking to your surgeon as there are other medications that can be helpful but each physician has their own preferences.

Aspirin and NSAIDS are useful but many surgeons are concerned about post op bleeding from these medications.

Celebrex and Tramadol are prescription pain medications with fewer side effects that Norco.

Zofran or Phenergan or a Scopolamine patch are helpful for the nausea but Phenergan and the Scopolamine patch both have side effects that might not be desireable.

If your doctor is not comfortable with you switching away from Norco, make sure you take it with food as this help lessen the nausea feeling. You can alternate it with Tylenol but do not take it at the same time as Tylenol as there is Tylenol in the Norco.

Good luck!

Jennifer Boll, MD
Tempe Plastic Surgeon
5.0 out of 5 stars 7 reviews

See your surgeon

Please check with your surgeon as your surgeon is the best person to answer that question. Without knowing your medical history it is difficult to help you.

Good luck!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.